MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT; VASCULAR COVERED STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT; VASCULAR COVERED STENT GRAFT
Catalog Number AVFM08060
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Misfire (2532); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 06/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during a stent graft placement procedure to treat the ruptured vessel via left fistula, the piece to attach to shaft to the handle was allegedly not attached.Reportedly, the device was unable to deploy.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the delivery system was returned for evaluation.The stent was found partially deployed upon receipt; however, no defect of the delivery system could be identified.Stent deployment could be proceeded during evaluation without problems.The stability sheath and the strain relief were found detached upon sample receipt.It was reported that the piece attached to the handle was detached, which could be confirmed during sample evaluation.Based on evaluation of the sample returned, detachment of components was confirmed.However, detachment of these components would not affect the release mechanism of the delivery system.No defect of the delivery mechanism could be identified.The stent was confirmed being partially deployed upon sample receipt; but stent deployment could be proceeded during evaluation without problems.A definite root cause for the reported event could not be determined.Labeling review: relevant labeling for this product was reviewed.The reported issue was found addressed, as the instruction for use states that the packaging and delivery system should be examined during preparation to determine whether there is any damage or whether the sterile barrier has been compromised.The device must not be used if any of these conditions are observed.Regarding an alleged failure to deploy the instruction for use states: "delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces." regarding stent deployment, the instruction for use states: "maintain a stationary hold on the white stability sheath during covered stent deployment (¿).Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath (.) relaxed and avoid tension.Retraction of the distal catheter and deployment of the covered stent is initiated by rotating the large wheel on the handle." regarding preparation and accessories, the instruction for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated." and "0.035-inch (0.89 mm) guidewire of appropriate length (¿) introducer sheath with appropriate inner diameter and length." h10: (expiry date: 06/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: the expiration date was previously reported in 9681442-2024-00072- follow up #1 section h11/manufacturer narrative: as 06/2025; however, the day is now known and has been corrected in d4 of this report (9681442-2024-00072- follow up #2) to: 06/23/2025.Additionally, the udi previously reported in 9681442-2024-00072- follow up #1 section d4 as (b)(4); however, the complete udi is known and has been corrected in d4 of this report (9681442-2024-00072- follow up #2) to: (b)(4).Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the delivery system was returned for evaluation.The stent was found partially deployed upon receipt; however, no defect of the delivery system could be identified.Stent deployment could be proceeded during evaluation without problems.The stability sheath and the strain relief were found detached upon sample receipt.It was reported that the piece attached to the handle was detached, which could be confirmed during sample evaluation.Based on evaluation of the sample returned, detachment of components was confirmed.However, detachment of these components would not affect the release mechanism of the delivery system.No defect of the delivery mechanism could be identified.The stent was confirmed being partially deployed upon sample receipt; but stent deployment could be proceeded during evaluation without problems.A definite root cause for the reported event could not be determined.Labeling review: relevant labeling for this product was reviewed.The reported issue was found addressed, as the instruction for use states that the packaging and delivery system should be examined during preparation to determine whether there is any damage or whether the sterile barrier has been compromised.The device must not be used if any of these conditions are observed.Regarding an alleged failure to deploy the instruction for use states: "delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces." regarding stent deployment, the instruction for use states: "maintain a stationary hold on the white stability sheath during covered stent deployment.Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath relaxed and avoid tension.Retraction of the distal catheter and deployment of the covered stent is initiated by rotating the large wheel on the handle." regarding preparation and accessories, the instruction for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated." and "0.035-inch (0.89 mm) guidewire of appropriate length introducer sheath with appropriate inner diameter and length".H11 corrections: d4, expiration date, unique device identifier (udi) #, g4.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19056570
Report Number9681442-2024-00072
Device Sequence Number8120506
Product Code PFV
UDI-Device Identifier00801741106514
UDI-Public(01)00801741106514(17)250623(10)ANHT2682
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Catalogue NumberAVFM08060
Device Lot NumberANHT2682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer06/14/2024
01/03/2025
Initial Report FDA Received Date04/06/2024
Supplement Report FDA Received Date06/27/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown